Danger in using clomid
9 Replies
hem - September 11

Hi all.... I have been ttc since 3 months now after taking bcp for 3 months. Actually i was put on bcp's to treat anovulation. I had been charting my fertility signs and basal body temp since 2 months after stopping my bcp. I ovulated clearly on cycle day 23 last month but this month my cycle day is 36 now and i am yet to ovulate. So am thinking of asking my doc abt clomid but i am really worried when i read the side effects of clomid. Hot flashes, nausea, sweating, painful ovulation, depression, multiples, increased nausea after conception etc..., i dont even know whether to trust these sites. My doctor was also quite hesistant to put me on clomid. Is the chance of multiples really high? what is all this about ? I see a lot of people using clomid here and i really need help from all of you using clomid. Pls help me before this really develops into a deep stress in me.


miracle - September 11

Hei,this answer might not directly answer the questions you have but i can suggest another approach to you.I also had similar emotions bcos i was trying to get preganant and i begun wondering if there was anything wrong with me.In my loneliness,i have found peace with God and my prayer has been answered and am pregnant now.I am a christian and a fervent believer in God and i trust God to perform miracles for me so my advice.Please go down on your knees and pray to God who gives babies and believe in him and Jesus and soon before you are aware ,u are pregnant too.It worked for me and would for you ladies if you believe in God and trust him completely.All the best and i would be praying for y'all.


andrea21 - September 11

Hi Hem, every woman's reaction to the use of clomid is not always the same - some women who are anovulatory will not ovulate on clomid even on the highest dosage though some do - just as with the side effects of clomid , some women get no s/e while others get horrible s/e and some are in the middle.
Some women would only get pregnant with a singleton or twins or not get pregnant even after ovulating 5 or more mature follicles.


lovemy3 - September 11

Miracle.... I feel like you as well and am ttc#4, although it is hard waiting knowing it is all about His timing, not ours.


hem - September 11

miracle..i do have a strong belief in god and i am a person who leaves all my worries and sorrows to god. But i also believe that god will not help me if i don try properly. So just wanted to try with maximum effort. Than any other side effect of clomid, i am really about abt the risk of multiples. any medical advice would be appreciated. and thanks andrea21.... the same thing happened when i started my bcp's. i was worried abt the side effects before starting them but din really have any side effects. hope it will be the same again


SashaP - September 12

Hi hem. It usually depends on your dosage as to how bad the side effects can be. I was put on 100mg 1st and had everyside effect in the book. When I was put down to 50mg all I really got were hot flashes, headaches and strong cramps when I O'd. I did get pg with twins in April but m/c'd at 8 weeks. But I also had an IUI which puts you at higher risk for twins anyways. Plus twins run in my family. As far as your risk for multiples goes Clomid increases it 5-10%. All the side affects are very tolerable and are worth it in the end. Good luck.


dlongen - September 12

Hi hem - I was ttc for 4 years and finally conceived on 50 mg clomid after 3 cycles. I did a lot of research at the time about clomid and had concerns about multiples as well. What I found was that there was an up to 15% chance of twins, and then the numbers dropped significantly for triplets and so on. I am pregnant with only one now, so hopefully that gives you some hope. I had minor side effects, the most noticeable of which were the hot flashes. Speaking from my personal experience, clomid was a total blessing for me and my dh, because I don't think I had charted and used OPKs for over a year and had no signs of ovulation. I know everyone is different, but I think it's worth it! Good luck!


hem - September 13

thanks a lot sashap and dlongen..... i am a little bit ok now mentally after reading all the replies here and understand that the side effects differ from person to person. I am going to start with the lowest dosage anyway. Is there a 25mg dosage too in clomid. i need to ask my doc about it. dlongen... how many months since u concieved? is the baby healthy by the way ?did u have any increased pregnancy symptoms after conception like too much of nausea or too crampy etc.. ?


Amanda18 - September 13

I have heard of people taking 25 mg of clomid but it's rare. I'm waiting to start my 3rd round, # 2 on 150 mg. I started with 100 mg and had not a single side effect but also didn't O. And with 150 mg I had very minor hot flashes, some serious mood swings and terrible bloating but I did O, get pregnant and have a early loss. My doctor warned me about the risk of multiples but it's mostly twins and I already have a huge family history of that anyway. But good luck.


greeneyedgemini616 - September 13

OK. Well I was on Clomid 50mg. because I didn't ovulate at all. I also did IUI's. I got pregnant the second try using clomid plus the trigger shot (for timing). I originally was pg with triplets but after only a few weeks only one ended up surviving. I am now 18.5 weeks pg and the baby is doing awesome. I really think the benefit of being able to conceive out ways the cons of clomid. As long as you are monitored by a doctor while you take it you should be fine.



New to the forum?

Sign Up Here!

Already a member?
Please login below.

Forgot your password?
Need Help?